Alert archive / Oklahoma / Freeze Warnings in 2023
Freeze Warning 3, NWS Tulsa, OK
NWS Tulsa, OK issued this freeze warning at Apr 23, 2023, 3:07 AM CDT for Craig County, Nowata County, Washington County, Oklahoma. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2023, 3:07 AM CDT (08:07 UTC)
- Expired
- Apr 23, 2023, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Nowata County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 65 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1840 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Apr 23, 2:23 AM CDT, 44 minutes earlier.
Area forecast discussion, Apr 23, 2:23 AM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
223 AM CDT Sun Apr 23 2023
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Today and Tonight)
Issued at 222 AM CDT Sun Apr 23 2023
The main item of interest will be frost/freeze potential this
morning and again tonight with this unseasonably cool airmass in
place.
Clearing skies across the north has already allowed temps to drop
off into the mid 30s near the KS border, so a frost and possibly a
freeze at the typical cooler valley spots is most likely there. Some
lingering light rain is forecast down near the Red River this
morning, ending by midday. Cloud cover will clear from north to
south as the day wears on, so most of us see some sun today,
unlike yesterday. This will yield warmer high temps for most.
A surface ridge will be overhead tonight with mostly clear skies.
It is these situations where the blended guidance (NBM) tends to
be too warm. For the forecast lows tonight, a blend of the colder
NBM 25th %ile and CONSMOS, which typically handle radiational
cooling better, is preferred and will be used. As such, another
frost advisory was posted and it's not out of the question that
the colder valley sites, such as KFYV and KBVO, dip down to
freezing.
Lacy
&&
.LONG TERM...
(Monday through Saturday)
Issued at 222 AM CDT Sun Apr 23 2023
In what has been a dry April so far (aren't April showers supposed
to bring May flowers?), we're finally going to see some widespread
rain this upcoming week, without the penalty of higher impact
severe weather which is what we come to expect from the April 20s
around here.
Rain and storm chances ramp up Monday night into Tuesday in a
warm/moist advection regime north of a warm front over TX and in
advance of an approaching shortwave trough from the W/NW. After a
relative lull in the action Tuesday night, we should see another
round of showers and storms Wednesday and Wednesday with the upper
system, tapering off Thursday. After all is said and done,
widespread 1 to 2 inch rains are expected across the forecast
area, which will be welcome for most. The warm sector is expected
to stay south of the Red River thru the event, suggesting that
severe potential will be pretty low, quite unusual for this time
of year. The ongoing stretch of cooler than average temps will be
the rule for this entire upcoming week.
The upper pattern amplifies toward the end of the week, as a
strong upper system dives south out of Canada down thru the
central CONUS. This will drive another front south thru the region
Friday into Saturday, bringing another chance for rain and a few
storms. Thus, expect cooler than average temps once again for next
weekend.
Lacy
&&
.AVIATION...
(06Z TAFS)
Issued at 1204 AM CDT Sun Apr 23 2023
VFR conditions are expected to prevail through the valid period at
all area sites.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 64 38 66 47 / 0 0 20 60
FSM 66 40 68 48 / 0 0 0 40
MLC 64 37 65 48 / 10 0 10 50
BVO 64 32 67 43 / 0 0 20 60
FYV 62 32 67 43 / 0 0 0 40
BYV 59 34 65 45 / 0 0 0 40
MKO 63 38 66 47 / 0 0 10 50
MIO 60 35 66 46 / 0 0 10 50
F10 63 38 65 47 / 0 0 20 60
HHW 55 39 63 49 / 50 0 10 50
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Frost Advisory until 9 AM CDT this morning for OKZ054>059.
Frost Advisory from 1 AM to 9 AM CDT Monday for OKZ054>058-
061>063-068-069.
AR...Frost Advisory until 9 AM CDT this morning for ARZ001-002-010-
011.
Frost Advisory from 1 AM to 9 AM CDT Monday for ARZ001-002-010-
011.
&&
SHORT TERM...30
LONG TERM....30
AVIATION...10Hazardous weather outlook, Apr 22, 5:09 PM CDT, 9 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
509 PM CDT Sat Apr 22 2023
ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
509 PM CDT Sat Apr 22 2023
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...No Hazards.
MONDAY...Thunderstorm Potential...High Wind Potential.
TUESDAY...Thunderstorm Potential...High Wind Potential...
Heavy Rain Potential.
WEDNESDAY...Severe Thunderstorm Potential.
THURSDAY and FRIDAY...No Hazards.
EXTENDED DISCUSSION...
Showers and thunderstorms will increase across the area Monday
through Wednesday as the next storm system moves in. Periods of
heavy rainfall may lead to localized flooding concerns,
particularly on Tuesday. Additionally, breezy weather will
develop Monday and Tuesday with some gusts to near 30 miles an
hour possible. Some severe weather may be possible, especially
near the Red River, but a widespread severe outbreak is not
expected.
weather.gov/tulsa contains additional information.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 2:27 AM CDT | Frost Advisory | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Nowata and 3 more | 31 hr |
Nearby
Freeze Warnings in Oklahoma, 2023Every freeze warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.